Alert archive / California / Frost Advisories in 2025

Frost Advisory 40, NWS Eureka, CA

December 27, 2025Del Norte County, Humboldt County, Mendocino County, California

NWS Eureka, CA issued this frost advisory at Dec 27, 2025, 12:48 PM PST for Del Norte County, Humboldt County, Mendocino County, California. It took effect at Dec 28, 2025, 12:00 AM PST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Dec 27, 2025, 12:48 PM PST (20:48 UTC)
In effect from
Dec 28, 2025, 12:00 AM PST
Expired
Dec 28, 2025, 9:00 AM PST
In force
9 hr
Issued by
NWS Eureka, CA

Counties Del Norte County, CA, Humboldt County, CA, Mendocino County, CA

The radar

The Eureka (Bunker Hill) radar (KBHX), 47 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 12:00Z, 8.8 hours before the alert went out and 349 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 12:00Z on 2025-12-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 12:00Z on 2025-12-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
718 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

529 
WWUS76 KEKA 272048
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
1248 PM PST Sat Dec 27 2025

CAZ103-109-280500-
/O.NEW.KEKA.FR.Y.0040.251228T0800Z-251228T1700Z/
Northern Humboldt Coast-Mendocino Coast-
Including Fort Bragg, Eureka, Arcata, Fortuna, Fernbridge, Ferndale,
Fieldbrook, Samoa, McKinleyville, Rockport, and Trinidad
1248 PM PST Sat Dec 27 2025

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST
SUNDAY...

* WHAT...Temperatures as low as 34 will result in frost formation.

* WHERE...Mendocino Coast and Northern Humboldt Coast.

* WHEN...From midnight tonight to 9 AM PST Sunday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

ZVS
3 follow-up statements
079 
WWUS76 KEKA 280458
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
858 PM PST Sat Dec 27 2025

CAZ101-281300-
/O.EXB.KEKA.FR.Y.0040.251228T1000Z-251228T1700Z/
Coastal Del Norte-
Including Ft Dick
858 PM PST Sat Dec 27 2025

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PST SUNDAY...

* WHAT...Temperatures as low as 35 will result in frost formation.

* WHERE...Del Norte Coast.

* WHEN...From 2 AM to 9 AM PST Sunday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

CAZ103-109-281300-
/O.CON.KEKA.FR.Y.0040.251228T0800Z-251228T1700Z/
Northern Humboldt Coast-Mendocino Coast-
Including Ferndale, Rockport, Fernbridge, McKinleyville, Samoa,
Fortuna, Trinidad, Fieldbrook, Eureka, Fort Bragg, and Arcata
858 PM PST Sat Dec 27 2025

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST
SUNDAY...

* WHAT...Temperatures as low as 34 will result in frost formation.

* WHERE...Mendocino Coast and Northern Humboldt Coast.

* WHEN...From midnight tonight to 9 AM PST Sunday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka
880 
WWUS76 KEKA 281127
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
327 AM PST Sun Dec 28 2025

CAZ101-281700-
/O.CON.KEKA.FR.Y.0040.000000T0000Z-251228T1700Z/
Coastal Del Norte-
Including Ft Dick
327 AM PST Sun Dec 28 2025

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...

* WHAT...Temperatures as low as 35 will result in frost formation.

* WHERE...Del Norte Coast.

* WHEN...Until 9 AM PST this morning.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

CAZ103-109-281700-
/O.CON.KEKA.FR.Y.0040.000000T0000Z-251228T1700Z/
Northern Humboldt Coast-Mendocino Coast-
Including Arcata, Fortuna, McKinleyville, Fieldbrook, Samoa,
Fernbridge, Fort Bragg, Eureka, Trinidad, Ferndale, and Rockport
327 AM PST Sun Dec 28 2025

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...

* WHAT...Temperatures as low as 34 will result in frost formation.

* WHERE...Mendocino Coast and Northern Humboldt Coast.

* WHEN...Until 9 AM PST this morning.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

EYS
229 
WWUS76 KEKA 281645
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
845 AM PST Sun Dec 28 2025

CAZ101-103-109-281745-
/O.EXP.KEKA.FR.Y.0040.000000T0000Z-251228T1700Z/
Coastal Del Norte-Northern Humboldt Coast-Mendocino Coast-
Including Fernbridge, McKinleyville, Arcata, Fieldbrook, Ferndale,
Fort Bragg, Samoa, Eureka, Fortuna, Rockport, Trinidad, and Ft Dick
845 AM PST Sun Dec 28 2025

...FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING...

The threat has ended.

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

ZVS

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Dec 27, 12:21 AM PST, 12 hours 27 minutes earlier.

Area forecast discussion, Dec 27, 12:21 AM PST, 12 hours 27 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
1221 AM PST Sat Dec 27 2025

.SYNOPSIS...Drier and colder weather this weekend is expected to
last into Tuesday. A frontal system will provide rain and high
mountain snow around Thursday and Friday.

&&

.DISCUSSION...Surface high pressure and ridging aloft will bring
drier weather and clearer skies for the remainder of the weekend.
Breezy northerlies along the North Coast are forecast to diminish
tonight and become gusty from the E and NE over exposed ridges
and mountain tops Saturday night. Morning frost and freezing
temperatures are probable for coastal areas early Sunday morning
as light east winds chase dewpoints down through the night. Arcata
and McKinleyville have the highest chance (75-97%) for morning
minimums of 32F or less. Eureka could freeze as well, but the
chance is only 60% according NBM.

A massive 500mb height anomaly will continue to dominate NW
California weather early to mid next week and ensure dry/stable
weather conditions. This weather pattern with warmer air aloft
invariably results in nightly fog and low clouds in the interior
valleys.

Ridge aloft will begin to weaken around mid week as a trough from
the Gulf of AK digs south and eastward. Chances for rain and
mountain snow will begin to increase late week (Thu and Fri) as a
surge of subtropical moisture associated with a frontal boundary
spreads over the area from the SW. Chance for 1 inch or more of
rain in 24 hours will increase to about 30-50%. Global ensembles
are quite variable on the timing and amount of precipitation. It
does appear to be a relatively short duration with low probability
for IVT over 250 kg/m/s on Thu. Frontal passage may take until
Friday when heavier precip rates appear more likely.

&&

.AVIATION...Gusty coastal winds are coming to an end at CEC
and ACV with light winds and generally cloudy conditions expected
overnight. Ceilings are questionable as to how low they will
become along the coast with low end VFR or MVFR expected. Farther
inland, as skies clear, fog will likely develop due to all of the
recent rainfall. Should the skies clear and fog develop at UKI
then LIFR is likely in the morning hours. This fog will mix out in
the late morning for most locations but some valleys could see
fog linger into the afternoon. At the coast any low cloud will
quickly dissipate leaving VFR. Gusty northwest winds may return
for the afternoon at the coast. /RPA

&&

.MARINE...Winds and seas will gradually subside over the next
24-36 hours or so as the area of low pressure that has been
impacting our region with strong southerly winds moves out the
area. Northerlies have developed across the waters as high
pressure builds over the eastern Pacific. Gusty winds of small
craft to near gale will be possible over the next 24 hours before
the pressure gradient weakens and light offshore winds develop
late in the weekend into early next week. Steep seas will subside
in response and a period of relatively tranquil conditions will
develop across the coastal waters for early to mid week. The next
storm system will approach Wednesday into Thursday with light
southerlies redeveloping. Model guidance at this time indicates
winds should not become too strong with this next system. /RPA

&&

.COASTAL FLOODING...Chance for salt water inundation of normally
dry areas will increase each day for the Humboldt Bay area during
high astronomical tides each day next week.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None

NORTHWEST CALIFORNIA COASTAL WATERS...
     Small Craft Advisory until 3 AM PST Sunday for PZZ450.

     Gale Warning until midnight PST tonight for PZZ455-475.

     Small Craft Advisory until noon PST Sunday for PZZ455.

     Small Craft Advisory until 11 AM PST Sunday for PZZ470.

     Small Craft Advisory until 6 PM PST Sunday for PZZ475.

&&

NOTE: The full forecast discussion is now regularly issued between
10 am/pm and 1 pm/am. Additional updates will be issued as needed.

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 26, 6:52 PM PSTSmall Craft AdvisoryEKA47 hr

Nearby

Frost Advisories in California, 2025Every frost advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.